Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 36, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 10, 2015, 6:46 PM EDT for Wilson County, North Carolina. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2015, 6:46 PM EDT (22:46 UTC)
- Expired
- May 10, 2015, 7:16 PM EDT
- In force
- 30 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Wilson County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 7:07 PM EDT | TSTM WND DMG | 3 Ssw Sims, NC | THE DAMAGE TO 2 CHICKEN HOUSES IN THE PREVIOUS STORM REPORT WERE ACTUALLY CONVERTED TO SHELTERS WITH NO ENCLOSED WALLS. A MOBILE HOME WAS ALSO BLOWN OVER. SEVERAL TREES WERE ALSO UPROOTED. DAMAGE WAS CONSISTENT WITH STRAIGHT LINE WIND.. |
| May 10, 7:07 PM EDT | TSTM WND DMG | 3 Ssw Sims, NC | TREES AND POWER LINES DOWN...AND A COUPLE OF CHICKEN HOUSES DAMAGED. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 788 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
576
WUUS52 KRAH 102246
SVRRAH
NCC195-102330-
/O.NEW.KRAH.SV.W.0036.150510T2246Z-150510T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
646 PM EDT SUN MAY 10 2015
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN WILSON COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 730 PM EDT
* AT 645 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM
WAS LOCATED NEAR WILSON...OR 18 MILES NORTH OF GOLDSBORO...AND
MOVING NORTHWEST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
WILSON...LUCAMA...BLACK CREEK...SIMS AND BUCKHORN RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM...WHICH IS
TYPICAL OF STORMS THAT DEVELOP IN ASSOCIATION WITH LAND-FALLING
TROPICAL SYSTEMS. ASSOCIATED TORNADOES USUALLY SPIN UP AND THEN
DISSIPATE MORE QUICKLY THAN MOST...AND ARE ALSO TYPICALLY ON THE
WEAKER END OF THE SPECTRUM OF TORNADOES. SUCH TORNADOES NONETHELESS
POSE A RISK TO LIFE AND PROPERTY...PARTICULARLY BECAUSE THEY DEVELOP
SO RAPIDLY...AND SINCE EVEN WEAK TORNADOES CAN DO SIGNIFICANT
DAMAGE.
BE PREPARED TO TAKE QUICK ACTION IN THE EVENT A TORNADO FORMS...
WHICH AGAIN...CAN BE A VERY RAPID PROCESS IN THESE TYPES OF
ENVIRONMENTS.
&&
LAT...LON 3559 7785 3558 7790 3559 7803 3560 7805
3565 7814 3571 7816 3572 7818 3574 7818
3575 7813 3581 7797 3566 7783
TIME...MOT...LOC 2245Z 130DEG 22KT 3564 7793
$$
263 follow-up statements
677
WWUS52 KRAH 102256
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
656 PM EDT SUN MAY 10 2015
NCC195-102330-
/O.CON.KRAH.SV.W.0036.000000T0000Z-150510T2330Z/
WILSON NC-
656 PM EDT SUN MAY 10 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR WESTERN WILSON COUNTY...
AT 653 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS
LOCATED NEAR WILSON...OR 19 MILES SOUTH OF NASHVILLE...MOVING
NORTHWEST AT 25 MPH. MOTORISTS ON INTERSTATE 95 SHOULD PREPARE FOR
WINDS IN EXCESS OF 60 MPH BETWEEN MILE MARKER 116 AND 119 BETWEEN
655 PM AND 705 PM.
OTHER LOCATIONS IMPACTED INCLUDE... WILSON...LUCAMA...BLACK
CREEK...SIMS AND BUCKHORN RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM...WHICH IS
TYPICAL OF STORMS THAT DEVELOP IN ASSOCIATION WITH LAND-FALLING
TROPICAL SYSTEMS. ASSOCIATED TORNADOES USUALLY SPIN UP AND THEN
DISSIPATE MORE QUICKLY THAN MOST...AND ARE ALSO TYPICALLY ON THE
WEAKER END OF THE SPECTRUM OF TORNADOES. SUCH TORNADOES NONETHELESS
POSE A RISK TO LIFE AND PROPERTY...PARTICULARLY BECAUSE THEY DEVELOP
SO RAPIDLY...AND SINCE EVEN WEAK TORNADOES CAN DO SIGNIFICANT
DAMAGE.
BE PREPARED TO TAKE QUICK ACTION IN THE EVENT A TORNADO FORMS...
WHICH AGAIN...CAN BE A VERY RAPID PROCESS IN THESE TYPES OF
ENVIRONMENTS.
LAT...LON 3563 7802 3565 7814 3571 7816 3572 7818
3574 7818 3575 7813 3581 7797 3571 7788
3564 7793
TIME...MOT...LOC 2253Z 130DEG 20KT 3568 7798
$$
26432
WWUS52 KRAH 102309
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
709 PM EDT SUN MAY 10 2015
NCC195-102330-
/O.CON.KRAH.SV.W.0036.000000T0000Z-150510T2330Z/
WILSON NC-
709 PM EDT SUN MAY 10 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR WEST CENTRAL WILSON COUNTY...
AT 706 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS
LOCATED ABOUT 2 MILES SOUTH OF SIMS...OR 2 MILES WEST OF INTERSTATE
95 NEAR MILE MARKER ONE...SEVENTEEN...MOVING NORTHWEST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
SIMS AND BUCKHORN RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. BE PREPARED
TO TAKE IMMEDIATE ACTION IF A TORNADO FORMS...WHICH CAN HAPPEN VERY
QUICKLY.
IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE
NATIONAL WEATHER SERVICE OR YOUR LOCAL AUTHORITY WHO WILL RELAY YOUR
REPORT. THIS ACT MAY SAVE THE LIVES OF OTHERS IN THE PATH OF
DANGEROUS WEATHER.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RALEIGH.
&&
LAT...LON 3566 7806 3566 7814 3571 7816 3572 7818
3574 7818 3575 7813 3579 7803 3572 7800
3568 7802
TIME...MOT...LOC 2306Z 119DEG 22KT 3572 7807
$$
26355
WWUS52 KRAH 102316
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
716 PM EDT SUN MAY 10 2015
NCC195-102325-
/O.CAN.KRAH.SV.W.0036.000000T0000Z-150510T2330Z/
WILSON NC-
716 PM EDT SUN MAY 10 2015
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL WILSON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS DOWNPOUR.
LAT...LON 3566 7806 3566 7814 3571 7816 3572 7818
3574 7818 3575 7813 3579 7803 3572 7800
3568 7802
TIME...MOT...LOC 2314Z 130DEG 22KT 3573 7811
$$
26What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:00 PM EDT, 4 hours 46 minutes earlier.
Area forecast discussion, May 10, 2:00 PM EDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 200 PM EDT SUN MAY 10 2015 .SYNOPSIS...THE LOW PRESSURE REMNANTS OF TROPICAL STORM ANA...LOCATED NORTH OF MYRTLE BEACH THIS AFTERNOON...WILL DRIFT NORTHWARD ACROSS THE NORTH CAROLINA COASTAL PLAIN TONIGHT. THE REMNANTS OF ANA WILL EXIT NORTHEAST NORTH CAROLINA EARLY MONDAY. A COLD FRONT WILL APPROACH NORTH CAROLINA FROM THE WEST MONDAY NIGHT AND CROSS THE REGION LATE TUESDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 2 PM SUNDAY... ANA...LOCATED NEAR NC/SC BORDER...WILL CONTINUE LIFTING TO THE NORTH THE REST OF TODAY. THE LOW CENTER IS EXPECTED TO BE INVOF KJNX AROUND MIDNIGHT THEN APPROACHING THE VA BORDER BY SUNRISE MONDAY. CURRENT RADAR CONTINUES TO SHOW BANDED SHOWERS ROTATING N AND NW ACROSS E/SE NC AND PORTIONS OF CENTRAL NC. RADAR TRENDS AND MODELS CONTINUE TO SUGGEST THAT STEADY RAIN NEAR THE LOW CENTER WILL LIFT NORTH AND IMPACT A GOOD PORTION OF EASTERN AND EAST-CENTRAL NC THIS EVENING AND TONIGHT...WITH QPF VALUES ACROSS OUR COASTAL PLAIN COUNTIES RANGING FROM 1/2 TO 1 INCH. LATEST SOIL MOISTURE DATA SUGGESTS THAT OUR COASTAL PLAIN COUNTIES SHOULD EASILY HANDLE THAT AMOUNT OF RAIN...BUT WITH ANY TRAINING TYPE EVENT...WILL HAVE TO WATCH RAINFALL RATES...WHICH IF HIGH ENOUGH COULD LEAD TO LOCALIZED POOR DRAINAGE FLOODING DESPITE THE DRY SOIL. AS WE'VE BEEN ADVERTISING...THE HIGHEST POPS WILL BE EAST OF US-1...WITH POPS TRENDING LOWER TO THE WEST. ASIDE FROM THE HEAVY RAIN THREAT...THE RISK FOR ISOLATED BRIEF SPIN- UPS SHOULD LESSEN AFTER SUNSET...BUT STILL CAN'T BE COMPLETELY RULED OUT IN ANY OF THE STRONGER CELLS EMBEDDED IN THE RAIN BANDS NORTH AND NORTHEAST OF THE LOW CENTER. LOWS TONIGHT IN THE MID-UPPER 60S. && .SHORT TERM /MONDAY AND MONDAY NIGHT/... AS OF 2 PM SUNDAY... ANA REMNANTS ARE EXPECTED TO PICK UP SPEED AND QUICKLY LIFT OFF TO THE NORTHEAST DURING THE DAY. ON THE HEELS OF EXITING ANA WILL BE A WEAK MIDLEVEL SHORT WAVE EXPECTED TO MOVE ACROSS OUR AREA DURING THE AFTERNOON AND EVENING HOURS. AS SUCH...DESPITE THE EXIT OF ANA... RAIN CHANCES WILL REMAIN IN THE FORECAST FOR MONDAY INTO MONDAY NIGHT WITH THE HIGHEST POPS ACROSS THE EASTERN HALF OF OUR AREA WHERE LINGERING MOISTURE (AS DEMONSTRATED BY PWAT >1.75 INCHES) WILL BE MOST AMPLE. FORECAST SOUNDINGS SUGGEST HIGHS IN THE LOWER-MID 80S...HOWEVER CLOUD COVER...ESP ACROSS OUR NE ZONES...MAY HOLD TEMPS BACK A FEW DEGREES. LOWS MONDAY NIGHT IN THE MID-UPPER 60S. && .LONG TERM /TUESDAY THROUGH SUNDAY/... AS OF 130 PM SUNDAY... TUESDAY AND TUESDAY NIGHT: AS LOW PRESSURE OVER THE GREAT LAKES BROADENS...THE ATTENDANT COLD FRONT WILL APPROACH THE CAROLINAS FROM THE WEST WEAKENING AS IT DOES SO WITH WESTERLY FLOW ALOFT. SUFFICIENT MOISTURE WILL REMAIN IN THE WAKE OF ANA AND INSTABILITY WILL CLIMB TO NEAR 1000 J/KG BY TUESDAY AFTERNOON OVER THE I-95 CORRIDOR ASSISTED BY VERY HOT TEMPERATURES APPROACHING THE LOWER 90S. EARLY IN THE DAY THE BEST SHEAR...ASSOCIATED WITH THE FRONT WILL BE ACROSS THE WESTERN PIEDMONT BUT INSTABILITY WILL BE WEAKER THAN ACROSS THE EAST. STILL SUFFICIENT FOR SOME SHOWER AND THUNDERSTORM ACTIVITY BUT THIS WILL TAPER OFF IN THE WEST DURING THE AFTERNOON. THE FOCUS FOR CONVECTION WILL SHIFT TO THE EAST BY EVENING WITH INSTABILITY MERGING WITH INCREASING SHEAR VALUES FROM THE WEST. THE BEST CHANCES FOR SEVERE WX WILL BE AROUND 00Z IN THE EASTERN COUNTIES WITH WIND THE MOST LIKELY THREAT AS DCAPE VALUES UPWARDS OF 1000-1500 J/KG. THE FRONT WILL BE QUICK TO MOVE ON TO THE EAST THOUGH AND THE THREAT FOR ANY CONVECTION WILL QUICKLY DIMINISH AFTER 3Z OR SO ON WEDNESDAY. LOW TEMPERATURES WEDNESDAY MORNING WILL BE DEPENDENT UPON THE PROGRESSION OF THE FRONT BUT UPPER 50S IN THE NW PIEDMONT TO LOW 60S IN THE SOUTHEAST IS A GOOD BET. WEDNESDAY THROUGH THURSDAY NIGHT WILL BE DRY AS HIGH PRESSURE MOVES FROM THE OHIO VALLEY THROUGH THE MID ATLANTIC STATES AND OUT TO SEA. COOL NORTHERLY FLOW WILL HELP TEMPERATURES DROP BACK INTO THE LOW 80S ON WEDNESDAY AND THEN INTO THE MIDDLE 70S FOR THURSDAY. LOWS VERY COMFORTABLE IN THE LOWER 50S. FRIDAY THROUGH SUNDAY: A LOT MORE UNCERTAINTY FOR THE END OF THE FORECAST PERIOD AS MOISTURE ADVECTION OUT OF THE GULF OF MEXICO INCREASES SIGNIFICANTLY...AIDED BY RETURN FLOW ON THE WEST SIDE OF THE HIGH OVER THE WESTERN ATLANTIC AND BY SOUTHWESTERLY FLOW AHEAD OF A LOW PRESSURE SYSTEM CROSSING THE MISSISSIPPI VALLEY. AS OF RIGHT NOW MODELS ARE IN FAIRLY GOOD AGREEMENT THAT THE FIRST HALF OF THE DAY ON FRIDAY WILL BE MOSTLY DRY BUT RUN TO RUN CONSISTENCY SHOWING THIS HAS BEEN LACKING. AFTER THIS POINT THERE IS GOOD AGREEMENT THAT RAIN CHANCES WILL LINGER THROUGH THE WEEKEND WITH PERIODS OF SHOWERS AND THUNDERSTORMS POSSIBLE AS FORECAST SOUNDINGS SHOW DECENT INSTABILITY WITH ABOUT 20 KTS OF BULK SHEAR TO WORK WITH. AGAIN VERY EARLY FOR THESE DETAILS TO HOLD BUT CERTAINLY AN UNSETTLED PATTERN FOR THE WEEKEND. TEMPERATURES INCREASING DURING THIS PERIOD FROM THE MIDDLE 70S POSSIBLY BACK INTO THE MIDDLE 80S BY SUNDAY AFTERNOON. LOWS IN THE UPPER 50S TO LOW 60S. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... AS OF 2 PM SUNDAY... MVFR AND LOCAL IFR CONDITIONS DUE TO LOW CLOUDS AND RAIN SHOWERS WILL CONTINUE ACROSS MUCH OF CENTRAL NC THROUGH 11/12Z AS ANA REMNANTS MOVE NORTH ALONG THE I-95 CORRIDOR. THE HEAVIEST RAIN AND WORST CIGS/VSBY ARE EXPECTED ALONG AND EAST OF A KMEB-KRDU-KHNZ LINE. FLIGHT CONDITIONS WILL GRADUALLY IMPROVE FROM SW TO NE EARLY MONDAY AS ANA REMNANTS EXIT...ESP AFTER 11/15Z. HOWEVER DURING THE DAYTIME MONDAY...ISOLD TO SCT TSTMS WILL REMAIN POSSIBLE...WHICH MAY LOCALLY AND BRIEFLY RESULT IN MVFR/IFR FLT CONDITIONS. A FRONTAL SYSTEM APPROACHING FROM THE WEST TUESDAY WILL BRING ANOTHER ROUND OF SCATTERED SHOWERS AND ASSOCIATED MVFR CONDITIONS LATE TUESDAY AND TUESDAY NIGHT. IMPROVING AVIATION CONDITIONS ANTICIPATED FOR WEDNESDAY AND THURSDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...RAH NEAR TERM...RAH SHORT TERM...RAH LONG TERM...ELLIS AVIATION...RAH
Hazardous weather outlook, May 10, 3:19 PM EDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 319 PM EDT SUN MAY 10 2015 NCZ007>009-021>025-038>040-073>076-083-084-111930- PERSON-GRANVILLE-VANCE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM- DAVIDSON-RANDOLPH-CHATHAM-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 319 PM EDT SUN MAY 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ010-011-026>028-041>043-077-085-086-111930- WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-HARNETT- SCOTLAND-HOKE- 319 PM EDT SUN MAY 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED HEAVY DOWNPOURS MAY PRODUCE LOCALIZED FLOODING IN URBAN AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON...WITH THE MAIN THREAT BEING DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ078-088-089-111930- WAYNE-CUMBERLAND-SAMPSON- 319 PM EDT SUN MAY 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NUMEROUS TO WIDESPREAD SHOWERS AND RESULTANT HEAVY DOWNPOURS MAY PRODUCE LOCALIZED FLOODING IN URBAN AND POOR DRAINAGE AREAS THROUGH TONIGHT. A BRIEF TORNADO WILL ALSO BE POSSIBLE WITH ANY ISOLATED THUNDERSTORMS THAT OCCUR TODAY THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON...WITH THE MAIN THREAT BEING DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 10, 1:05 PM EDT, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
105 PM EDT SUN MAY 10 2015
NCZ086-088-089-101800-
CUMBERLAND-SAMPSON-HOKE-
105 PM EDT SUN MAY 10 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL
CUMBERLAND...NORTHWESTERN SAMPSON AND NORTHEASTERN HOKE COUNTIES
UNTIL 200 PM EDT...
AT 103 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FAYETTEVILLE...MOVING WEST AT 20 MPH.
TORRENTIAL DOWNPOURS AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...RAEFORD...FORT BRAGG...POPE AFB...HOPE MILLS...SPRING
LAKE...EASTOVER...STEDMAN...WADE AND AUTRYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM. MOTORISTS IN THESE
AREAS SHOULD SLOW DOWN! DO NOT DRIVE YOUR VEHICLE THROUGH AREAS
WHERE WATER COVERS THE ROADWAY.
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITH THIS STORM. IF THE
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO BE
ISSUED.
&&
LAT...LON 3498 7921 3519 7920 3519 7917 3518 7916
3517 7914 3518 7913 3517 7913 3518 7911
3517 7910 3518 7910 3515 7853 3498 7853
TIME...MOT...LOC 1703Z 101DEG 18KT 3509 7888Special weather statement, May 10, 1:44 PM EDT, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
144 PM EDT SUN MAY 10 2015
NCZ075-086-088-101830-
CUMBERLAND-MOORE-HOKE-
144 PM EDT SUN MAY 10 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN
CUMBERLAND...SOUTHEASTERN MOORE AND HOKE COUNTIES UNTIL 230 PM EDT...
AT 141 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FORT BRAGG...MOVING WEST AT 25 MPH.
TORRENTIAL DOWNPOURS AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SOUTHERN PINES...RAEFORD...FORT BRAGG...ABERDEEN...POPE AFB...SPRING
LAKE...ASHLEY HEIGHTS...BOWMORE AND SILVER CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM. MOTORISTS IN THESE
AREAS SHOULD SLOW DOWN! DO NOT DRIVE YOUR VEHICLE THROUGH AREAS
WHERE WATER COVERS THE ROADWAY.
&&
LAT...LON 3493 7936 3496 7937 3523 7944 3520 7911
3519 7910 3520 7907 3519 7899 3501 7903
3488 7935
TIME...MOT...LOC 1741Z 095DEG 20KT 3511 7912Special weather statement, May 10, 5:42 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
542 PM EDT SUN MAY 10 2015
NCZ043-078-102230-
WILSON NC-WAYNE NC-
542 PM EDT SUN MAY 10 2015
...A BAND OF HEAVY DOWNPOURS WITH GUSTY WINDS WILL AFFECT PORTIONS
OF WILSON AND NORTHEASTERN WAYNE COUNTIES UNTIL 630 PM EDT...
AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF HEAVY SHOWERS FROM NEAR EUREKA TO 2 MILES EAST OF LA
GRANGE...TO 9 MILES SOUTH OF KINSTON...MOVING NORTHWEST AT 25 MPH.
WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...WILSON...FREMONT...LUCAMA...STANTONSBURG...BLACK CREEK...
PIKEVILLE...SIMS...EUREKA AND BUCKHORN RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED PERSISTENT ROTATION WITH SEVERAL OF THE
HEAVIER SHOWERS EMBEDDED WITHIN THE BAND...WHICH MAY RESULT IN
NOTICEABLE CLOUD BASE ROTATION OR EVEN A FUNNEL CLOUD. IF THE
SHOWERS WERE TO INTENSIFY AND ROTATION STRENGTHEN...A WARNING MAY BE
ISSUED. BE PREPARED TO TAKE QUICK ACTION.
&&
LAT...LON 3557 7782 3543 7783 3540 7780 3538 7780
3536 7782 3533 7783 3556 7806 3559 7807
3561 7813 3571 7816 3573 7819 3584 7792
3561 7777
TIME...MOT...LOC 2133Z 147DEG 22KT 3545 7780
26Special weather statement, May 10, 6:33 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
633 PM EDT SUN MAY 10 2015
NCZ043-078-102315-
WILSON NC-WAYNE NC-
633 PM EDT SUN MAY 10 2015
...A BAND OF HEAVY DOWNPOURS WITH GUSTY WINDS WILL CONTINUE TO
AFFECT PORTIONS OF WILSON AND NORTHEASTERN WAYNE COUNTIES UNTIL 715
PM EDT...
AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF HEAVY SHOWERS FROM NEAR KENLY TO STANTONSBURG TO KINSTON...
MOVING NORTHWEST AT 30 MPH.
WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THESE SHOWERS.
LOCATIONS IMPACTED INCLUDE...
WILSON...FREMONT...KENLY...LUCAMA...STANTONSBURG...BLACK CREEK...
SARATOGA...SIMS...EUREKA AND BUCKHORN RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED PERSISTENT ROTATION WITH SEVERAL OF THE
HEAVIER SHOWERS EMBEDDED WITHIN THE BAND...WHICH MAY RESULT IN
NOTICEABLE CLOUD BASE ROTATION OR EVEN A FUNNEL CLOUD. IF THE
SHOWERS WERE TO INTENSIFY AND ROTATION STRENGTHEN...A WARNING MAY BE
ISSUED. BE PREPARED TO TAKE QUICK ACTION.
&&
LAT...LON 3563 7774 3557 7782 3549 7783 3556 7802
3558 7807 3559 7807 3560 7812 3566 7815
3571 7816 3573 7818 3584 7791
TIME...MOT...LOC 2230Z 142DEG 24KT 3560 7786
26The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 12:16 PM EDT | Special Weather Statement | RAH | Halifax | 59 min |
| May 10, 1:05 PM EDT | Special Weather Statement | RAH | Cumberland | 55 min |
| May 10, 1:44 PM EDT | Special Weather Statement | RAH | Hoke | 46 min |
| May 10, 5:42 PM EDT | Special Weather Statement | RAH | Wilson | 48 min |
| May 10, 6:33 PM EDT | Special Weather Statement | RAH | Wilson | 42 min |
| May 10, 7:14 PM EDT | Special Weather Statement | RAH | Wilson | 31 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.